Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Morristown, TN

August 28, 20165 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 28, 2016, 4:21 PM EDT for 5 counties in Tennessee. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Aug 28, 2016, 5:15 PM EDT
In force
54 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Claiborne County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:24 PM EDTTSTM WND DMGBuffalo Springs, TNTREE DOWN ACROSS HWY 92
Aug 28, 4:50 PM EDTTSTM WND DMGSharps Chapel, TNTREES DOWN ACROSS UNION COUNTY.
Aug 28, 5:20 PM EDTTSTM WND DMG2 S Paulette, TNCOUPLE OF TREES DOWN ALONG THE KNOX/UNION COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WUUS54 KMRX 282021
SVRMRX
TNC025-057-089-093-173-282115-
/O.NEW.KMRX.SV.W.0177.160828T2021Z-160828T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KNOX COUNTY IN EASTERN TENNESSEE...
  WESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN CLAIBORNE COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...
  UNION COUNTY IN EASTERN TENNESSEE...

* UNTIL 515 PM EDT

* AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF NEW TAZEWELL TO 6 MILES SOUTHWEST
  OF RUTLEDGE TO NEAR NEW MARKET...MOVING WEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...JEFFERSON CITY...DANDRIDGE...MAYNARDVILLE...RUTLEDGE...
  NEW TAZEWELL...TAZEWELL...PLAINVIEW...NEW MARKET...
  STRAWBERRY PLAINS...BLAINE...LUTTRELL...SHARPS CHAPEL...
  NORRIS LAKE...ROSE HILL...SPRINGDALE...HOUSE MOUNTAIN S.P....
  MASCOT...BUFFALO SPRINGS AND BIG RIDGE S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3646 8355 3621 8352 3604 8344 3600 8358
      3604 8365 3604 8367 3597 8365 3592 8381
      3617 8391 3640 8395 3639 8392 3643 8390
      3643 8392 3650 8395
TIME...MOT...LOC 2020Z 082DEG 13KT 3632 8362 3621 8360 3614 8357 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
2 follow-up statements
210 
WWUS54 KMRX 282046
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 PM EDT SUN AUG 28 2016

TNC025-057-089-093-173-282115-
/O.CON.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
KNOX TN-GRAINGER TN-CLAIBORNE TN-JEFFERSON TN-UNION TN-
446 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...SOUTHWESTERN
CLAIBORNE...NORTHWESTERN JEFFERSON AND UNION COUNTIES...

AT 445 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW TAZEWELL TO NEAR MAYNARDVILLE TO 6 MILES WEST
OF NEW MARKET...MOVING WEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MAYNARDVILLE...NEW TAZEWELL...TAZEWELL...PLAINVIEW...
NEW MARKET...STRAWBERRY PLAINS...BLAINE...LUTTRELL...SHARPS CHAPEL...
BIG RIDGE S.P....PAULETTE...NORRIS LAKE...MALONEYVILLE...ROSE HILL...
SPRINGDALE...JOPPA...HOUSE MOUNTAIN S.P....MASCOT AND SANDLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3646 8357 3633 8363 3622 8360 3601 8354
      3600 8358 3604 8365 3604 8367 3597 8365
      3592 8381 3617 8391 3640 8395 3639 8392
      3643 8390 3643 8392 3650 8395
TIME...MOT...LOC 2045Z 091DEG 13KT 3641 8370 3623 8370 3613 8366 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
186 
WWUS54 KMRX 282102
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT SUN AUG 28 2016

TNC089-282112-
/O.CAN.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
JEFFERSON TN-
502 PM EDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE  MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3647 8365 3631 8368 3623 8368 3613 8365
      3612 8368 3610 8366 3611 8365 3610 8365
      3608 8366 3610 8371 3608 8370 3608 8387
      3617 8391 3640 8395 3639 8392 3643 8390
      3643 8392 3650 8395
TIME...MOT...LOC 2102Z 089DEG 18KT 3640 8378 3624 8386 3614 8387 

$$

TNC025-057-093-173-282115-
/O.CON.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
KNOX TN-GRAINGER TN-CLAIBORNE TN-UNION TN-
502 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...SOUTHWESTERN
CLAIBORNE AND UNION COUNTIES...

AT 502 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF NEW TAZEWELL TO NEAR MAYNARDVILLE TO
NEAR PLAINVIEW...MOVING WEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...PLAINVIEW...BLAINE...LUTTRELL...SHARPS CHAPEL...
BIG RIDGE S.P....PAULETTE...NORRIS LAKE...MALONEYVILLE...ROSE HILL...
SPRINGDALE...HOUSE MOUNTAIN S.P....SANDLICK AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3647 8365 3631 8368 3623 8368 3613 8365
      3612 8368 3610 8366 3611 8365 3610 8365
      3608 8366 3610 8371 3608 8370 3608 8387
      3617 8391 3640 8395 3639 8392 3643 8390
      3643 8392 3650 8395
TIME...MOT...LOC 2102Z 089DEG 18KT 3640 8378 3624 8386 3614 8387 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:46 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 28, 2:46 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
246 PM EDT SUN AUG 28 2016

.SHORT TERM...(Tonight and Monday)...The mid level ridge
remains over the region for the short term.  After any lingering
convection this evening dissipates...should see a mostly clear
night.  By Monday the axis of the mid level ridge shifts west...with
subsidence and drying shown across our area. Model soundings show
little instability...but for now will keep the previous forecast of
slight chance PoPs going for the afternoon. Will make some tweaks up
to MAV max temps once again.

.LONG TERM...(Monday night through Sunday)...Minimal changes made to
the extended forecast as the ridge of high pressure remains the
dominate weather feature through much of this week. This will
provide continued above normal temperatures through at least
Thursday. Strong daytime heating combined with a few weak
disturbances will bring the chance for isolated to scattered
convection most afternoons, with the best chance across the higher
elevations.  Models are still inconsistent on the finer details, but
at this point it looks like a stronger frontal boundary will move in
from the north and cross the area during the Thursday/Friday
timeframe, bringing a better chance for more widespread coverage of
showers/thunderstorms for the end of the workweek and just slightly
cooler temperatures for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  94  70  93 /  20  20  10  10
Knoxville McGhee Tyson Airport, TN  70  94  68  92 /  20  20  10  10
Oak Ridge, TN                       71  94  70  93 /  20  20  10  10
Tri Cities Airport, TN              64  92  64  91 /  20  20  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

LW/EMH
Hazardous weather outlook, Aug 28, 3:12 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT SUN AUG 28 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
312 PM EDT SUN AUG 28 2016 /212 PM CDT SUN AUG 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WITH DAMAGING WIND GUST BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 28, 2:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT SUN AUG 28 2016

TNZ016-039-040-042-281930-
HAWKINS-NORTHWEST COCKE-HAMBLEN-NORTHWEST GREENE-
259 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREENE...HAMBLEN
AND SOUTHWESTERN HAWKINS COUNTIES...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUSSELLVILLE... OR 9 MILES EAST OF MORRISTOWN...MOVING WEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...RUSSELLVILLE...MOSHEIM...BULLS GAP...ST. CLAIR...
LOWLAND AND MOHAWK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3620 8301 3606 8324 3608 8325 3609 8324
      3613 8328 3628 8335 3630 8332 3627 8331
      3628 8330 3626 8328 3628 8328 3627 8327
      3629 8326 3631 8326 3635 8308
TIME...MOT...LOC 1858Z 067DEG 8KT 3624 8313

EMH
Special weather statement, Aug 28, 3:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT SUN AUG 28 2016

NCZ060-TNZ086-087-101-102-281930-
CHEROKEE-SOUTHEAST MONROE-NORTHWEST MONROE-WEST POLK-EAST POLK-
304 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE...
NORTHEASTERN POLK AND SOUTHWESTERN MONROE COUNTIES...

AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF ETOWAH...OR 15 MILES NORTH OF DUCKTOWN...MOVING SOUTHWEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TELLICO PLAINS...COKER CREEK...BULLET CREEK...VIOLET...TURTLETOWN AND
UNAKA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3528 8451 3532 8445 3533 8440 3534 8440
      3534 8441 3536 8441 3539 8420 3521 8410
      3509 8444
TIME...MOT...LOC 1903Z 066DEG 8KT 3524 8429

EMH
Special weather statement, Aug 28, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT SUN AUG 28 2016

NCZ060-TNZ085>087-101-102-282015-
CHEROKEE NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-WEST POLK TN-
EAST POLK TN-MCMINN TN-
327 PM EDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
NORTHEASTERN POLK...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE
COUNTIES UNTIL 415 PM EDT...

AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF ETOWAH...OR 17 MILES NORTH OF DUCKTOWN...MOVING WEST
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ETOWAH...ENGLEWOOD...TELLICO PLAINS...COKER CREEK...
HIWASSEE OCOEE S.P....VIOLET...MOUNT VERNON...
BULLET CREEK AND RELIANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3533 8410 3515 8425 3518 8461 3550 8448
TIME...MOT...LOC 1926Z 108DEG 6KT 3527 8429
Special weather statement, Aug 28, 3:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT SUN AUG 28 2016

TNZ085-100>102-282030-
BRADLEY TN-WEST POLK TN-EAST POLK TN-MCMINN TN-
342 PM EDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHEASTERN BRADLEY AND
SOUTH CENTRAL MCMINN COUNTIES UNTIL 430 PM EDT...

AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF DUCKTOWN...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...DUCKTOWN...CALHOUN...HIWASSEE OCOEE S.P....DENTVILLE...
ARCHVILLE...PARKSVILLE...RELIANCE AND WILLIAM L. DAVENPORT REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3506 8480 3533 8473 3521 8435 3520 8435
      3521 8434 3504 8439
TIME...MOT...LOC 1942Z 102DEG 13KT 3514 8445
Special weather statement, Aug 28, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT SUN AUG 28 2016

TNZ100>102-282045-
BRADLEY TN-WEST POLK TN-EAST POLK TN-
401 PM EDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND SOUTHEASTERN
BRADLEY COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BENTON. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...PARKSVILLE...RELIANCE AND ARCHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3504 8480 3526 8470 3524 8470 3527 8467
      3527 8465 3517 8444 3501 8451
TIME...MOT...LOC 2001Z 109DEG 2KT 3510 8456

AMP.23
Local storm report, Aug 28, 4:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     BLAINE                  36.14N 83.69W
08/27/2016                   GRAINGER           TN   PUBLIC

            SEVERAL TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:07 PM EDTSpecial Weather StatementMRXClaiborne38 min
Aug 27, 9:12 PM EDTSpecial Weather StatementMRXCampbell48 min
Aug 27, 9:41 PM EDTSpecial Weather StatementMRXCampbell49 min
Aug 28, 2:59 PM EDTSpecial Weather StatementMRXHamblen31 min
Aug 28, 3:04 PM EDTSpecial Weather StatementMRXMonroe26 min
Aug 28, 3:17 PM EDTSevere Thunderstorm WarningMRXGrainger, Greene, Hamblen, Jefferson43 min
Aug 28, 3:27 PM EDTSpecial Weather StatementMRXMonroe48 min
Aug 28, 3:40 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hamblen, Hancock50 min
Aug 28, 3:42 PM EDTSpecial Weather StatementMRXPolk48 min
Aug 28, 4:00 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Jefferson30 min
Aug 28, 4:01 PM EDTSpecial Weather StatementMRXPolk44 min
Aug 28, 4:09 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton51 min
Aug 28, 4:29 PM EDTSevere Thunderstorm WarningMRXBradley, Polk31 min
Aug 28, 5:00 PM EDTSpecial Weather StatementMRXHamilton45 min
Aug 28, 5:14 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Union46 min
Aug 28, 5:19 PM EDTSpecial Weather StatementMRXCampbell41 min
Aug 28, 5:23 PM EDTSevere Thunderstorm WarningMRXMarion37 min
Aug 28, 5:31 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott29 min
Aug 28, 5:58 PM EDTSpecial Weather StatementMRXAnderson62 min
Aug 28, 6:00 PM EDTSpecial Weather StatementMRXAnderson60 min
Aug 28, 6:15 PM EDTSevere Thunderstorm WarningMRXLoudon, Roane30 min
Aug 28, 6:27 PM EDTSpecial Weather StatementMRXSevier63 min
Aug 28, 6:44 PM EDTSpecial Weather StatementMRXLoudon46 min
Aug 28, 6:59 PM EDTSpecial Weather StatementMRXMorgan46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.